Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2011, 1:51 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 1:51 PM MDT (19:51 UTC)
- Expired
- Jun 17, 2011, 2:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:58 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
053 WUUS55 KBOU 171951 SVRBOU COC005-039-172030- /O.NEW.KBOU.SV.W.0047.110617T1951Z-110617T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 151 PM MDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 230 PM MDT * AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF DEER TRAIL...OR 37 MILES NORTHWEST OF LIMON...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL AND AGATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3971 10393 3938 10387 3938 10439 3966 10437 TIME...MOT...LOC 1951Z 265DEG 24KT 3957 10424 WIND...HAIL 60MPH <.75IN $$
2 follow-up statements
290 WWUS55 KBOU 172008 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 208 PM MDT FRI JUN 17 2011 COC005-039-172030- /O.CON.KBOU.SV.W.0047.000000T0000Z-110617T2030Z/ ELBERT CO-ARAPAHOE CO- 208 PM MDT FRI JUN 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR EASTERN ARAPAHOE AND NORTH CENTRAL ELBERT COUNTIES... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DEER TRAIL...OR 32 MILES NORTHWEST OF LIMON...MOVING EAST AT 30 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL AND AGATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3944 10427 3967 10426 3971 10393 3938 10387 TIME...MOT...LOC 2007Z 265DEG 24KT 3958 10410 WIND...HAIL 60MPH <.75IN $$
974 WWUS55 KBOU 172029 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 229 PM MDT FRI JUN 17 2011 COC005-039-172038- /O.EXP.KBOU.SV.W.0047.000000T0000Z-110617T2030Z/ ELBERT CO-ARAPAHOE CO- 229 PM MDT FRI JUN 17 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARAPAHOE AND NORTH CENTRAL ELBERT COUNTIES WILL EXPIRE AT 230 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNING AREA. A NEW WARNING WILL BE ISSUED FOR THE CONTINUING STORM AS IT MOVES EAST. LAT...LON 3944 10427 3967 10426 3971 10393 3938 10387 TIME...MOT...LOC 2028Z 265DEG 24KT 3959 10392 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:20 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 17, 12:20 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1220 PM MDT FRI JUN 17 2011 .UPDATE...WITH CONVECTION ALREADY FIRING...UPDATED POPS TO INCREASE THEM SOUTH OF A LINE FROM AKRON TO DENVER. A FEW OF THESE MAY BECOME SEVERE. SHEAR AND MOISTURE IS BETTER THAN YESTERDAY. BECAUSE OF THE SHEAR WE MAY SEE A FEW SUPER CELLS THIS AFTERNOON. HAIL WILL BE A GREATER THREAT TODAY BECAUSE OF THE SUPER CELLS AND A COOLER AIRMASS. TORNADO THREAT A LITTLE HIGHER TODAY DUE TO LOWER LCLS AND BETTER SHEAR. && .AVIATION...COVECTION ALREADY NEARING KDEN AND KAPA AND WILL BE A CONCERN THROUGH ABOUT 02Z. OUTFLOWS TO AROUND 35 KNOTS WILL LIKELY OCCUR. THE AIRMASS IS COOLER TODAY MAKING HAIL A BETTER POSSIBILITY. EXPECT A THUNDERSTORM OR TWO TO PUSH OVER KDEN AND KAPA FROM 19 TO 01Z. WINDS WILL BE SQUIRRELLY WINDS LIKELY ON TAP THROUGH 00Z BECAUSE OF THE CONVECTION ALL AROUND. && .PREV DISCUSSION... /ISSUED 400 AM MDT FRI JUN 17 2011/ SHORT TERM...A MID LEVEL MOIST PLUME CONTINUES UNABATED FROM SOUTHERN NEVADA TO SOUTHERN WYOMING...AND THIS HAS BEEN THE FAVORED TRACK OF SHOWERS AND THUNDERSTORMS THE PAST 24 HOURS. TONIGHT THE SHOWERS DO NOT WANT TO SAY GOOD NIGHT. MORE LIGHTNING HAS ALSO DEVELOPED OVER LARIMER COUNTY. WE STILL THINK IT WILL TAPER OFF EARLY THIS MORNING...ONLY TO FIRE UP AGAIN THIS AFTERNOON...BECAUSE THAT MID LEVEL MOIST PLUME IS NOT GOING ANYWHERE. WITH THE COOLER TEMPERATURES FORECAST ON THE PLAINS...AND THE FACT THAT OUR MOIST PLUME IS SLOWLY SAGGING SOUTH...SO THE MOUNTAINS...URBAN CORRI OR AND PALMER DIVIDE SHOULD BE THE FAVORED LOCATIONS FOR CONVECTION THIS AFTERNOON...HAS BEEN HINTED AT BY BOTH THE NAM AND GFS. WILL ALSO KEEP CONVECTION LATE TONIGHT...THAT HAS BEEN THE TREND. OTHER THAN GUSTY WINDS...SEVERE WEATHER IS NOT ANTICIPATED IN NORTHEAST COLORADO TODAY. LONG TERM...MODELS HAVE A WEAK UPPER TROUGH MOVE ACROSS THE CWA ON SATURDAY...WITH MAINLY WESTERLY FLOW ALOFT THROUGH THE DAY. BY SUNDAY...SOUTHWESTERLY FLOW ALOFT IS PROGGED AS AN UPPER TROUGH/ CLOSED LOW STRENGTHENS A BIT OVER UTAH. THE SOUTHWESTERLY FLOW ALOFT GETS PRETTY STRONG LATE DAY SUNDAY. MODELS HAVE THE UPPER TROUGH AXIS OVER WESTERN COLORADO BY 12Z MONDAY MORNING...WITH A CLOSED LOW SOMEWHERE OVER WEST-CENTRAL/NORTHWESTERN COLORADO... DEPENDING ON THE MODEL. THERE IS BENIGN SYNOPTIC SCALE ENERGY OVER THE CWA SATURDAY AND MUCH OF SATURDAY NIGHT...THEN WEAK UPWARD QG VERTICAL VELOCITY IS PROGGED THROUGH SUNDAY NIGHT. THESE LATEST MODEL RUNS NOW SHOW SOUTHWESTERLY BOUNDARY LAYER FLOW FOR THE CWA ON SATURDAY. THIS DIFFERS FROM YESTERDAY'S NORTHEASTERLY WIND PROGGS. THROUGH THE DAY SUNDAY...THE MODELS DEVELOP A SURFACE CYCLONE SOMEWHERE OVER SOUTH-CENTRAL TO EAST-CENTRAL COLORADO. THE PROGGED LOW LEVEL FLOW ON SUNDAY IS SOUTHEASTERLY...THEN NORTHWESTERLY SUNDAY NIGHT. FOR MOISTURE...MODELS HAVE IT INCREASING IN THE MID AND UPPER LEVELS THROUGH THE DAY SATURDAY. THIS CONTINUES SATURDAY NIGHT...WITH THE NAM HAVING MORE MOISTURE IN THE LOWER LEVELS THAN THE GFS. AGAIN SUNDAY...THERE IS PLENTY OF MOISTURE ALOFT...BUT THE LOWER LEVELS ARE FAIRLY DRY. THE NAM BRINGS IN LOW LEVEL MOISTURE TO THE PLAINS SUNDAY NIGHT IN SPITE OF FAIRLY DECENT NORTHWESTERLY DOWNSLOPING. THE PRECIPITABLE WATER VALUES RANGE FROM 0.55 TO 0.80 INCH SATURDAY THROUGH SUNDAY NIGHT. THESE ARE LOWER THAN YESTERDAY'S 00Z MODELS RUNS. THE CAPE FIELDS HAVE DECENT AMOUNTS MAINLY OVER THE PLAINS FOR LATE DAY SATURDAY. THERE ARE A FEW AREAS OF THE NORTHEASTERN PLAINS WITH VALUES OVER 2000 J/KG. FOR LATE DAY SUNDAY...THERE IS CAPE OVER THE CENTRAL AND NORTHERN PLAINS...AND A BIT OVER THE NORTHWESTERN CORNER OF THE CWA. VALUES ARE SIMILAR TO SATURDAY'S OVER THE NORTHEASTERN PLAINS. THE LAPSE RATES STILL SHOW A WEAK MID LEVEL CAP...BUT IT DOES APPEAR TO BE WEAKER THAN YESTERDAY'S 00Z MODEL RUNS INDICATED. THE QPF FIELDS SHOW A TAD OF MEASURABLE RAINFALL SATURDAY AFTERNOON...WITH A TAD MORE SATURDAY EVENING. BY SUNDAY AFTERNOON THROUGH SUNDAY EVENING...MODELS HAVE A BIT MORE... BUT IT IS MAINLY OVER THE NORTHERN HALF OF THE CWA. SO FOR POPS...10-20%S FOR LATE DAY SATURDAY LOOK GOOD. WILL GO WITH 20-30%S SUNDAY AFTERNOON AND NIGHT. FOR TEMPERATURES...SATURDAY'S HIGHS ARE 2-4 C WARMER THAN TODAY'S...AND SUNDAY'S WARMUP ANOTHER 1-2 C. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS HAVE AN UPPER TROUGH/CLOSED LOW MOVE ACROSS THE CWA BY MONDAY NIGHT. FROM TUESDAY INTO THURSDAY MORNING...MODELS HAVE NORTHWESTERLY FLOW ALOFT FOR COLORADO...WITH AN UPPER RIDGE AXIS TO OUR WEST AND NORTHWEST. BY LATER THURSDAY...THE UPPER RIDGE AXIS PUSHES ACROSS COLORADO WITH ZONAL FLOW ALOFT. MOISTURE IS GOOD ON MONDAY AND MONDAY NIGHT...THEN THINGS DRY OUT. TEMPERATURES ARE FAIRLY MODERATE TOO...UNTIL A PROGGED WARM-UP ABOVE SEASONAL NORMALS BY THURSDAY. AVIATION...FOG LOOKS LIKE IT MAY BE A POSSIBILITY EARLY THIS MORNING MAINLY ON THE NORTHEAST PLAINS...BUT NOT THE METRO AREA...FOR ONE THING DOWNSLOPE WINDS SHOULD PREVENT IT. THERE MAY BE A FEW SHOWERS EARLY THIS MORNING...THEN A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EVENING. AGAIN THE STORM COULD PRODUCE WIND GUSTS TO 50 MPH...BUT LIGHT RAIN. WINDS COULD AGAIN BE CHAOTIC TODAY...BUT NOT QUITE AS CHAOTIC AS YESTERDAY. VFR CONDITIONS WILL PREVAIL...ALTHOUGH MVFR CIGS MAY BE POSSIBLE NEAR THUNDERSTORMS LATE AFTERNOON AND EARLY EVENING. HYDROLOGY...NO MAJOR IMPACTS EXPECTED FOR THE BURN AREAS TODAY OR TONIGHT. STORMS CONTINUE TO MOVE ALONG QUICKLY...SO EVEN IF A THUNDERSTORM MOVED OVER THE 4 MILE BURN...RAINFALL AMOUNTS WOULD BE LESS THAN A QUARTER INCH. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES TODAY THROUGH SUNDAY. SCATTERED SHOWERS TODAY AND SUNDAY MAY PRODUCE A SLIGHT RISK OF HIGHER FLOWS...OTHERWISE NO MAJOR CHANGES IN SNOWMELT OR RIVER LEVELS ARE EXPECTED THIS WEEKEND...AND TEMPERATURES ARE EXPECTED TO BE LOWER ON MONDAY AND TUESDAY. FLOOD ADVISORIES REMAIN IN EFFECT FOR RIVERS IN JACKSON COUNTY AND FOR THE COLORADO RIVER IN GRAND COUNTY IN NORTH CENTRAL COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MEIER SHORT TERM...RTG LONG TERM....RJK AVIATION...MEIER
Hazardous weather outlook, Jun 17, 10:54 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT FRI JUN 17 2011 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS TO URBAN CORRIDOR THIS AFTERNOON. THESE STORMS WILL SPREAD TO THE EAST ALONG AND NORTH OF THE PALMER DIVIDE THIS EVENING. THE STRONGEST STORMS WILL LIKELY OCCUR EAST AND SOUTHEAST OF DENVER. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL UP TO GOLFBALL SIZE AND WINDS TO 60 MPH. CAN NOT RULE OUT A TORNADO OR TWO TODAY BECAUSE BETTER SHEAR AND GREATER LOW LEVEL MOISTURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE FORECAST AREA SATURDAY. BY SUNDAY AND MONDAY...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS ANOTHER STORM SYSTEM MOVES ACROSS THE STATE. DRIER AIR WILL MOVE INTO THE FORECAST AREA TUESDAY THROUGH THURSDAY...WITH ONLY A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EXPECTED. TEMPERATURES WILL BE NEAR NORMAL ON SATURDAY AND SUNDAY...WITH BELOW NORMAL READINGS FOR MONDAY AND TUESDAY...THEN WARMER TEMPERATURES RETURNING FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. MEIER/COOPER
In the hours before
Local storm report, Jun 17, 8:13 AM MDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
813 AM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL FORT COLLINS 40.56N 105.07W
06/16/2011 M1.00 INCH LARIMER CO PUBLIC
0800 PM HAIL SW FORT COLLINS 40.56N 105.07W
06/16/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
MOST HAIL PENNY SIZE.
0756 PM HAIL W WELLINGTON 40.70N 105.00W
06/16/2011 M0.88 INCH LARIMER CO AMATEUR RADIO
PENNY TO NICKEL SIZE HAIL.
0753 PM HAIL S FORT COLLINS 40.56N 105.07W
06/16/2011 M1.25 INCH LARIMER CO TRAINED SPOTTER
ONE INCH TO 1 1/4 INCH HAIL. NO WIND. NO RAIN.
0751 PM HAIL 3 S FORT COLLINS 40.51N 105.07W
06/16/2011 M0.75 INCH LARIMER CO COCORAHS
0740 PM HAIL E MASONVILLE 40.48N 105.20W
06/16/2011 M1.00 INCH LARIMER CO TRAINED SPOTTER
0658 PM TSTM WND GST 3 NE CASTLE ROCK 39.41N 104.81W
06/16/2011 M66.00 MPH DOUGLAS CO AMATEUR RADIO
0651 PM HAIL 5 WSW LOVELAND 40.39N 105.16W
06/16/2011 M0.75 INCH LARIMER CO TRAINED SPOTTER
0628 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
06/16/2011 M60.00 MPH DOUGLAS CO TRAINED SPOTTER
NUMEROUS BROKEN TREE BRANCES IN CASTLE ROCK.
0614 PM TSTM WND GST 11 NNE AKRON 40.31N 103.13W
06/16/2011 M68.00 MPH WASHINGTON CO TRAINED SPOTTER
LOST CATTLE BUILDING AND SEVERAL TREE TOPS
0612 PM TSTM WND DMG LIMON 39.27N 103.69W
06/16/2011 LINCOLN CO PUBLIC
I-70 MILE MARKER 359, 2 18 WHEELERS FLIPPED ON THEIR
SIDES. MILE MARK 357.5, 1 18 WHEELER ON ITS SIDE. WIND
SPEED GUSTS UNKNOWN.
0546 PM HAIL 14 N ARRIBA 39.49N 103.27W
06/16/2011 M0.75 INCH LINCOLN CO TRAINED SPOTTER
MOST HAIL WAS PEA TO MARBLE SIZE
0500 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 E60.00 MPH LINCOLN CO TRAINED SPOTTER
ESTIMATED WIND GUSTS 50 TO 60 MPH.
0453 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 M77.00 MPH LINCOLN CO ASOS
WINDS 35046G77 MPH AT 1649 MDT
0440 PM TSTM WND DMG 2 W STRASBURG 39.73N 104.35W
06/16/2011 ARAPAHOE CO TRAINED SPOTTER
20 TO 40 FOOT SECTION OF BARN KNOCKED OVER ALONG WITH
SEVERAL TREES UPROOTED AND OR KNOCKED DOWN.
0437 PM TSTM WND GST 1 N STRASBURG 39.75N 104.30W
06/16/2011 M68.00 MPH ADAMS CO TRAINED SPOTTER
SOUTH WINDS SUSTAINED AT 31 MPH. DAVIS WX EQUIP.
0432 PM TSTM WND GST WOODROW 39.98N 103.58W
06/16/2011 M60.00 MPH WASHINGTON CO TRAINED SPOTTER
0418 PM TSTM WND GST 6 S BENNETT 39.67N 104.42W
06/16/2011 M62.00 MPH ARAPAHOE CO TRAINED SPOTTER
SUSTAINED WINDS 30 TO 40 MPH. DAVIS WX EQUIP.
0404 PM TSTM WND GST PARKER 39.51N 104.76W
06/16/2011 M63.00 MPH DOUGLAS CO TRAINED SPOTTER
0333 PM TSTM WND GST 1 N STRASBURG 39.75N 104.30W
06/16/2011 M68.00 MPH ADAMS CO TRAINED SPOTTER
&&
JKSpecial weather statement, Jun 17, 12:35 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1235 PM MDT FRI JUN 17 2011 COZ041-046-171900- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 1235 PM MDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY AT 1235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN ELBERT COUNTY...OR 26 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY COUNTY. LAT...LON 3957 10463 3955 10434 3940 10456 3945 10466 TIME...MOT...LOC 1835Z 211DEG 24KT 3950 10458
Local storm report, Jun 17, 12:37 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1237 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 7 NNE PONDEROSA PARK 39.48N 104.57W
06/17/2011 M0.88 INCH ELBERT CO TRAINED SPOTTER
&&
JKSpecial weather statement, Jun 17, 12:52 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1252 PM MDT FRI JUN 17 2011 COZ040-041-045-046-171915- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 1252 PM MDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY CENTRAL ARAPAHOE COUNTY AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL ARAPAHOE COUNTY...OR 25 MILES SOUTHEAST OF DENVER...MOVING NORTH AT 25 MPH. STORM SPOTTERS REPORTED HAIL OF NICKEL SIZE AT 1232 PM WITH THIS STORM. THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY COUNTIES. LAT...LON 3974 10461 3973 10429 3954 10441 3953 10465 TIME...MOT...LOC 1850Z 200DEG 22KT 3958 10454
Special weather statement, Jun 17, 1:36 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 136 PM MDT FRI JUN 17 2011 COZ041-045-046-172000- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 136 PM MDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY CENTRAL ARAPAHOE COUNTY AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN ELBERT COUNTY...OR 32 MILES SOUTHEAST OF DENVER...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3967 10415 3933 10431 3946 10451 3968 10450 TIME...MOT...LOC 1936Z 271DEG 24KT 3955 10439
Local storm report, Jun 17, 1:49 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
149 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 7 NNE PONDEROSA PARK 39.48N 104.57W
06/17/2011 M0.88 INCH ELBERT CO TRAINED SPOTTER
0119 PM TSTM WND GST 2 NW STRASBURG 39.76N 104.33W
06/17/2011 M58.00 MPH ADAMS CO TRAINED SPOTTER
1.02 INCHES RAIN IN 30 MINUTES
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:03 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| Jun 16, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 36 min |
| Jun 16, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 16 min |
| Jun 16, 7:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 31 min |
| Jun 16, 7:35 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 40 min |
| Jun 16, 8:07 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 23 min |
| Jun 16, 8:33 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 42 min |
| Jun 16, 9:19 PM MDT | Special Weather Statement | BOU | Arapahoe, Elbert | 56 min |
| Jun 17, 12:35 PM MDT | Special Weather Statement | BOU | Arapahoe | 25 min |
| Jun 17, 12:52 PM MDT | Special Weather Statement | BOU | Arapahoe | 23 min |
| Jun 17, 1:36 PM MDT | Special Weather Statement | BOU | Arapahoe | 24 min |
| Jun 17, 2:27 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 48 min |
| Jun 17, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 42 min |
| Jun 17, 3:36 PM MDT | Special Weather Statement | BOU | Lincoln | 39 min |
| Jun 17, 3:46 PM MDT | Tornado Warning | BOU | Elbert | 29 min |
| Jun 17, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Jun 17, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 19 min |
| Jun 17, 5:04 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Jun 17, 5:20 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 22 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.